MAUDE Adverse Event Report: CORDIS US. CORP EMERALD; WIRE, GUIDE, CATHETER

CORDIS US. CORP EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502521
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the.035 j-curve diagnostic guidewire device was opened.The doctor prepares to pass the guide through the introducer when he observes a foreign body coming out of the guidewire.The reason for which it is not possible to pass the guide, we proceed to make the change of the input in the room to be used.The packaging of the device was damaged.The sterility of the device was compromised prior to opening.There was no reported injury to the patient.There was no difficulty removing the wire from the packaging.Extra force was not needed to remove the device.The device will not be returned.
 
Additional Manufacturer Narrative
As reported, the.035 j-curve diagnostic guidewire device was opened.The doctor prepared to pass the guide through the introducer when a foreign body was observed coming out of the guidewire.The reason for which it is not possible to pass the guide, we proceed to make the change of the input in the room to be used.The packaging of the device was damaged.The sterility of the device was compromised prior to opening.There was no reported injury to the patient.There was no difficulty removing the wire from the packaging.Extra force was not needed to remove the device.Requests for additional information/clarification were not provided.The device was not returned for analysis.A product history record (phr) review of lot 35268060 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device the reported ¿guidewire- foreign material¿ and ¿package- compromised sterility¿ could not be confirmed or further clarified, nor a definitive cause for the event established.The cordis diagnostic j wire does not have a lumen.According to the instructions for use, which is not intended as a mitigation of risk, ¿do not use the if the product if the package is open or damaged.Do not withdraw a ptfe coated wire through a metal-cannula needle.Withdrawal may damage the guidewire coating.If strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter and guidewire¿.Review of the available information suggests that procedural and or handling factors may have contributed to the reported event.Based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
EI  
7863138372
MDR Report Key17126346
Report Number9681477-2023-00114
Device Sequence Number15312062
Product Code DQX
UDI-Device Identifier10705032055116
UDI-Public(01)10705032055116(17)251231(10)35268060
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number502521
Device Lot Number35268060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK INTRODUCER
Patient SexUnknown
Patient EthnicityHispanic
Patient RaceAmerican Indian Or Alaskan Native